Alert archive / Indiana / River Flood Warnings in 2023
River Flood Warning 84, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 6, 2023, 7:16 AM EDT for 4 counties in Indiana. It took effect at Apr 6, 2023, 9:30 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2023, 7:16 AM EDT (11:16 UTC)
- In effect from
- Apr 6, 2023, 9:30 AM EDT
- Expired
- Apr 9, 2023, 11:50 AM EDT
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 6, 5:08 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 6, 5:08 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 508 AM EDT Thu Apr 6 2023 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 258 AM EDT Thu Apr 6 2023 As a deep cyclone over Ontario moves eastward today, its trailing jet entrance region will be over the mid-Mississippi Valley, extending into Indiana. Some anafrontal light precipitation is possible, mainly from the Ohio River southward. Sprinkles may occur across our far southern counties given residual weak ascent in the mid levels. Sloping clouds upward into Indiana will be present through the day. Cold advection isn't particularly strong but sufficient to hold us in the mid to upper 50s. Forecast confidence is fairly high, though if we mix deeper we could exceed forecast temperatures by a degree or two. Also, we went with the lowest end of guidance for dew points since moist layer is shallow and should mix out more readily than most models indicate. This is a common bias in these type scenarios. && .Long Term...(Friday through Wednesday) Issued at 258 AM EDT Thu Apr 6 2023 The long term period will be quiet and trend warmer as surface high pressure dominates. Surface flow will start out of the north and become easterly through the weekend. This will lead to high temperatures in the 50s warming to the 60s over the weekend. Friday night will be the coldest of the long term. Winds will then turn southerly from Monday onward, allowing temperatures to warm further. By midweek, highs will be in the 70s with some areas likely reaching the 80s for a day or two. An upper wave will move through the area sometime Monday which may bring a chance of light rain to the area, but thinking there won't be much moisture in the atmosphere to work with. Expecting weather to stay largely dry throughout the long term. && .Aviation...(12Z TAF Issuance) Issued at 508 AM EDT Thu Apr 6 2023 Impacts: * None Discussion: VFR conditions will prevail with light northwesterly winds. Clouds should be above 7,000 feet, and mostly cirrus throughout the TAF period. Winds may veer more to northeasterly toward the end of the TAF period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...BRB Long Term...KH Aviation...BRB
Hazardous weather outlook, Apr 6, 4:24 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 424 AM EDT Thu Apr 6 2023 INZ021-028>031-035>049-051>057-060>065-067>072-070830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 424 AM EDT Thu Apr 6 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:16 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 53 hr |
| Apr 6, 10:32 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
Nearby
River Flood Warnings in Indiana, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.